SEARCH WITHIN CONTENT
VOLUME 16 , ISSUE 4 ( October, 2012 ) > List of Articles
Manish Gupta, Omender Singh, Alka Bhasin, Archana Chaturvedi
Keywords : Atrioventricular block, digoxin toxicity, resin hemoperfusion
Citation Information : Gupta M, Singh O, Bhasin A, Chaturvedi A. Severe suicidal digoxin toxicity managed with resin hemoperfusion: A case report. Indian J Crit Care Med 2012; 16 (4):231-233.
License: CC BY-ND 3.0
Published Online: 01-10-2012
Copyright Statement: Copyright © 2012; Jaypee Brothers Medical Publishers (P) Ltd.
Owing to its wide and easy availability, digoxin has got a significant abuse potential and may be used for suicidal purposes. Digoxin-specific antibody (Fab) fragments have become the mainstay of therapy for severe digoxin toxicity and have significantly helped in reducing mortality. However, due to its high cost and limited availability alternative measures may need to be used to manage severe intoxications especially in countries like India, where Fab fragments are unavailable. Here, we present a case of a young female who presented to our casualty with alleged history of consumption of 17.5 mg of digoxin tablets. After admission to ICU, she developed atrioventricular blocks with hemodynamic instability which had to be managed with temporary pacemaker. Her serum digoxin levels were high (12.63 ng/ml) and in the absence of Fab fragments, resin hemoperfusion was done which drastically reduced the serum digoxin levels and reverted the symptoms.
© Jaypee Brothers Medical Publishers (P) LTD.